Algebra & Number Theory

Classifying orders in the Sklyanin algebra

Daniel Rogalski, Susan Sierra, and J. Stafford

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/ant.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let S denote the 3-dimensional Sklyanin algebra over an algebraically closed field k and assume that S is not a finite module over its centre. (This algebra corresponds to a generic noncommutative 2.) Let A = i0Ai be any connected graded k-algebra that is contained in and has the same quotient ring as a Veronese ring S(3n). Then we give a reasonably complete description of the structure of A. This is most satisfactory when A is a maximal order, in which case we prove, subject to a minor technical condition, that A is a noncommutative blowup of S(3n) at a (possibly noneffective) divisor on the associated elliptic curve E. It follows that A has surprisingly pleasant properties; for example, it is automatically noetherian, indeed strongly noetherian, and has a dualising complex.

Article information

Source
Algebra Number Theory, Volume 9, Number 9 (2015), 2055-2119.

Dates
Received: 8 April 2014
Revised: 10 March 2015
Accepted: 3 September 2015
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.ant/1510842422

Digital Object Identifier
doi:10.2140/ant.2015.9.2055

Mathematical Reviews number (MathSciNet)
MR3435812

Zentralblatt MATH identifier
1348.14006

Subjects
Primary: 14A22: Noncommutative algebraic geometry [See also 16S38]
Secondary: 16P40: Noetherian rings and modules 16W50: Graded rings and modules 16S38: Rings arising from non-commutative algebraic geometry [See also 14A22] 14H52: Elliptic curves [See also 11G05, 11G07, 14Kxx] 16E65: Homological conditions on rings (generalizations of regular, Gorenstein, Cohen-Macaulay rings, etc.) 18E15: Grothendieck categories

Keywords
noncommutative projective geometry noncommutative surfaces Sklyanin algebras noetherian graded rings noncommutative blowing-up

Citation

Rogalski, Daniel; Sierra, Susan; Stafford, J. Classifying orders in the Sklyanin algebra. Algebra Number Theory 9 (2015), no. 9, 2055--2119. doi:10.2140/ant.2015.9.2055. https://projecteuclid.org/euclid.ant/1510842422


Export citation

References

  • M. Artin, “Some problems on three-dimensional graded domains”, pp. 1–19 in Representation theory and algebraic geometry (Waltham, MA, 1995), edited by A. Martsinkovsky and G. Todorov, London Math. Soc. Lecture Note Ser. 238, Cambridge Univ. Press, 1997.
  • M. Artin and J. T. Stafford, “Noncommutative graded domains with quadratic growth”, Invent. Math. 122:2 (1995), 231–276.
  • M. Artin and M. Van den Bergh, “Twisted homogeneous coordinate rings”, J. Algebra 133:2 (1990), 249–271.
  • M. Artin and J. J. Zhang, “Noncommutative projective schemes”, Adv. Math. 109:2 (1994), 228–287.
  • M. Artin, J. Tate, and M. Van den Bergh, “Some algebras associated to automorphisms of elliptic curves”, pp. 33–85 in The Grothendieck Festschrift, I, edited by P. Cartier et al., Progr. Math. 86, Birkhäuser, Boston, 1990.
  • M. Artin, J. Tate, and M. Van den Bergh, “Modules over regular algebras of dimension $3$”, Invent. Math. 106:2 (1991), 335–388.
  • M. Artin, L. W. Small, and J. J. Zhang, “Generic flatness for strongly Noetherian algebras”, J. Algebra 221:2 (1999), 579–610.
  • J.-E. Bj örk and E. K. Ekstr öm, “Filtered Auslander–Gorenstein rings”, pp. 425–448 in Operator algebras, unitary representations, enveloping algebras, and invariant theory (Paris, 1989), edited by A. Connes et al., Progr. Math. 92, Birkhäuser, Boston, 1990.
  • J. H. Cozzens, “Maximal orders and reflexive modules”, Trans. Amer. Math. Soc. 219 (1976), 323–336.
  • P. Etingof and V. Ginzburg, “Noncommutative del Pezzo surfaces and Calabi–Yau algebras”, J. Eur. Math. Soc. $($JEMS$)$ 12:6 (2010), 1371–1416.
  • K. R. Goodearl and R. B. Warfield, Jr., An introduction to noncommutative Noetherian rings, London Math. Soc. Student Texts 16, Cambridge Univ. Press, 1989.
  • R. Hartshorne, Algebraic geometry, Graduate Texts in Mathematics 52, Springer, New York, 1977.
  • D. S. Keeler, D. Rogalski, and J. T. Stafford, “Naï ve noncommutative blowing up”, Duke Math. J. 126:3 (2005), 491–546.
  • G. R. Krause and T. H. Lenagan, Growth of algebras and Gelfand–Kirillov dimension, Research Notes in Mathematics 116, Pitman, Boston, 1985.
  • T. Levasseur, “Some properties of noncommutative regular graded rings”, Glasgow Math. J. 34:3 (1992), 277–300.
  • J. C. McConnell and J. C. Robson, Noncommutative Noetherian rings, Revised ed., Graduate Studies in Mathematics 30, American Mathematical Society, Providence, RI, 2001.
  • C. Năstăsescu and F. van Oystaeyen, Graded ring theory, North-Holland Mathematical Library 28, North-Holland Publishing Co., Amsterdam, 1982.
  • D. Rogalski, “Blowup subalgebras of the Sklyanin algebra”, Adv. Math. 226:2 (2011), 1433–1473.
  • D. Rogalski and S. J. Sierra, “Some projective surfaces of GK-dimension 4”, Compos. Math. 148:4 (2012), 1195–1237.
  • D. Rogalski and J. T. Stafford, “A class of noncommutative projective surfaces”, Proc. Lond. Math. Soc. $(3)$ 99:1 (2009), 100–144.
  • J. J. Rotman, An introduction to homological algebra, 2nd ed., Springer, New York, 2009.
  • D. Rogalski, S. J. Sierra, and J. T. Stafford, “Algebras in which every subalgebra is Noetherian”, Proc. Amer. Math. Soc. 142:9 (2014), 2983–2990.
  • D. Rogalski, S. J. Sierra, and J. T. Stafford, “Noncommutative blowups of elliptic algebras”, Algebr. Represent. Theory 18:2 (2015), 491–529.
  • S. J. Sierra, “Classifying birationally commutative projective surfaces”, Proc. Lond. Math. Soc. $(3)$ 103:1 (2011), 139–196.
  • J. T. Stafford and M. Van den Bergh, “Noncommutative curves and noncommutative surfaces”, Bull. Amer. Math. Soc. $($N.S.$)$ 38:2 (2001), 171–216.
  • J. T. Stafford and J. J. Zhang, “Examples in non-commutative projective geometry”, Math. Proc. Cambridge Philos. Soc. 116:3 (1994), 415–433.
  • D. R. Stephenson, “Algebras associated to elliptic curves”, Trans. Amer. Math. Soc. 349:6 (1997), 2317–2340.
  • M. Van den Bergh, “Existence theorems for dualizing complexes over non-commutative graded and filtered rings”, J. Algebra 195:2 (1997), 662–679.
  • M. Van den Bergh, Blowing up of non-commutative smooth surfaces, Mem. Amer. Math. Soc. 734, Amer. Math. Soc., Providence, 2001.
  • M. Van den Bergh, “Noncommutative quadrics”, Int. Math. Res. Not. 2011:17 (2011), 3983–4026.
  • M. Van den Bergh, “Non-commutative $\mathbb{P}\sp 1$-bundles over commutative schemes”, Trans. Amer. Math. Soc. 364:12 (2012), 6279–6313.
  • J. J. Zhang, “On lower transcendence degree”, Adv. Math. 139:2 (1998), 157–193.